Withdrawal off psych. meds

I’m  afraid I’m getting more antisocial as I get older, more things grate on my nerves, I don’t know why. I feel like becoming a hermit.

Some of it may have to do with me and my Dr. weaning me off all these stupid psych. drugs I’ve been on, clonazepam for 5 years, seroquel for 3?  These drugs actually change your brain and how it works, and when you come off them you get rebound symptoms of why they put you on them in the first place but 5x worse.  That’s why I can only drop 1/4 tablet (0.25 mg) a month of the clonazepam.  I started at 3 mg, and am now down to 0.75 mg, so that’s good but I do get a lot of rebound anxiety. The other drug (quetiapine/seroquel) for mood swings/agitation/racing thoughts, I have reduced from 300 mg at the start of March to 100 mg.  Unfortunately, it’s going off the last bits of these drugs that causes the worse withdrawal symptoms.  I don’t care, I just want off them.  But it is making me kind of crazy : (

Advertisements

3 comments on “Withdrawal off psych. meds

  1. Recently attempted coming off seroquel. Was down to 50 mg, from 100, I went down 12.5 mg at a time, only when I overcame a specific roadblock. I was on 300 mg when first diagnosed, and was able to stop it without any manics, Im confused. But because of the drop from 200 mg of Lamictal, to 150 mg, I became delusional quickly. Undid all my progress. I’m right now on 50 seroquel and 200 mg lamictal, for schitzoaffective disorder. I keep spiralling downward so I add 25 mg for a week, and my face plumps out that fast, then I go back to 50! Lamictal is proabably causing an underlying manic lol.

    • desdemonad says:

      i hope you have a shrink monitoring all this. Sounds like you need medication guidance. Me, i’m on so much stuff, well, they decided to send me to detox and after they have set me up with a psychologist and a psychiatrist, so i hope it all comes together.

  2. desdemonad says:

    Sorry to hear about your med troubles. It can be so hard to balance things out. 50 mg seroquel isn’t so bad, but it is so true how increasing it just a bit can really add weight. It slows down the metabolism. When I was on epival for bipolar, I was on 1500 mg I think, and I just dropped it one day and had no mania either, just depends I guess on our individual bodies. I wouldn’t suggest just dropping any meds now, I used to do it a lot but suffered a lot for it to, ending up sick or in the psych ward. Now I wean, and it works a bit better, though some stuff is so hard to wean off. I hope you find a happy balance. Good luck.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s